Friday, June 24, 2022
HomeFactsWhat's The Difference Between Excedrin Migraine And Excedrin Extra Strength

What’s The Difference Between Excedrin Migraine And Excedrin Extra Strength

How To Use Excedrin Extra Strength

The difference between Excedrin Migraine & Excedrin Extra Strength – Public Service Announcement

See also Warning section.

If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

Take this medication by mouth as directed by your doctor, or follow the product package directions. Drink a full glass of water with this medication unless your doctor directs you otherwise. If you are using the tablet form of this medication, do not lie down for at least 10 minutes after you have taken this drug. If upset stomach occurs, you may take it with food or milk.

The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Do not use this product for pain lasting longer than 10 days or fever lasting more than 3 days. Use the smallest effective dose. Consult your doctor or pharmacist for more information.

If you are taking this drug “as needed” , remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well.

Consult your doctor if your condition persists or worsens .

Comparison Table Excedrin Migraine And Excedrin Extra Strength

Parameters of Comparison
It is recommended that only 2 doses of migraine should be taken in 24 hours.For extra strength, it is recommended that 2 tablets should be taken every 6 hours.
ReliefMigraine is given while facing severe and unbearable pain.Extra strength is given while having aches like- headaches, menstrual aches or cramps, toothache, sinusitis, etc.

How Should I Take Excedrin Migraine

Excedrin Migraine is typically taken right away, when symptoms first begin. Adults can take 2 caplets or gel tabs with a glass of water in any 24-hour period unless directed by a healthcare provider. For some people, Excedrin Migraine can start relieving migraine pain in as little as 30 minutes.

For children or teenagers under 18 years of age, youll want to talk to a provider before use. Since Excedrin Migraine contains aspirin, there is a risk of Reyes syndrome, a rare but serious illness that can occur if children or teenagers who have had a recent viral infection like chickenpox or the flu use Excedrin Migraine. Also, avoid giving aspirin or aspirin-containing products to children under 12 years old.

Also Check: Headache On My Period

Excedrin Extra Strength Vs Excedrin Migraine: What Is The

1, Rich Hirschingers Blog Educating the world about > Excedrin has a headache, and 65 mg ofEstimated Reading Time: 2 minsIm rather susceptible to headaches and I switched to the Extra Strength formula of Excedrin Headache after I had built up a tolerance to 600mg of ibuprofen, and caffeine, GlaxoSmithKline is temporarily halting the production and distribution of two popular migraine-relieving products: Excedrin Extra Strength

Difference Between Excedrin Migraine And Extra Strength

The difference between Excedrin Migraine &  Excedrin Extra ...

Categorized under Drugs,Processed Foods | Difference Between Excedrin Migraine and Extra Strength

Excedrin Migraine vs Extra Strength

Pain that is brought about by several conditions can be very troublesome on the part of the sufferer. It is considered the fifth vital sign which is essential in the determination of health status but is disturbing on several occasions. The use of analgesia or pain medication has become an easy step in relieving and treating pain.

Excedrin has been part of the list of dynamic pain medication products throughout the years. It is an over-the-counter drug that was introduced to cure headaches of different severities and other pain-related conditions. It contains acetaminophen which has antipyretic and analgesic properties, aspirin, which also has the latter plus anti-inflammatory and antiplatelet effects, and caffeine which is a psychoactive stimulant.

Currently, there are about eight Excedrin products that cater to specific pain related conditions, namely:

Express Gels which are gellcaps used for fast headache relief.

Menstrual Complete which works against bloating, cramps, muscle aches, headaches, and fatigue.

Tension Headache which gives relief for head, neck, and shoulder pain brought about by tension-type headaches.

Excedrin PM which aids insomnia-related pain.

Back and Body which acts as a pain reliever and blocker in one.

Sinus Headache which relieves sinus and nasal congestion and headache pain.

Summary:

Read Also: Migraine Pills That Cause Weight Loss

What Are Some Alternatives To Excedrin Migraine

As far as other OTC options go, NSAIDs are generally first line for treating migraines, including and . is also FDA-approved for migraines, and it is formulated for faster onset of relief. As with NSAIDs like aspirin, these products also carry a risk of stomach bleeding. A comparison of Excedrin Migraine and Advil Migraine is available here.

Main Differences Between Excedrin Migraine And Extra Strength

  • Excedrin Migraine was released in the market in 1998 while Extra Strength was released in the market in 1960.
  • The maximum intake of Excedrin Migraine is 2 times a day whereas the maximum intake of Extra Strength is 4 times a day.
  • Excedrin has reported increased heart rate by a bit for some patients while there are no side effects reported of increasing heart rate for Extra Strength.
  • Excedrin Migraine is best suited for severe headaches as it is more powerful while Extra Strength is suited for light headaches.
  • Caffeine is present in the formula of Excedrin Migraine along with acetaminophen, aspirin while Acetaminophen, Aspirin, and Caffeine are not present in the formula of Extra Strength.
  • Also Check: Migraine Chills

    All Information You Need About What Is In Excedrin Extra Strength

    Useful and related information about What Is In Excedrin Extra Strength are listed by MedicineContact on this page and you can take a look.

    topwww.excedrin.com

    inininininininininininininin

    Excedrin Extra Strength Headache And Pain Relief

    Copy the link and share

    greatwww.webmd.com

    ininininisisinininis

    Excedrin Extra Strength Oral: Uses, Side Effects …

    Copy the link and share

    Difference Between Excedrin Migraine And Excedrin Extra Strength

    What is the difference between Tylenol and Advil

    On the part of the person who is suffering, pain can be very troublesome when it originated from several different conditions. What is important is that the determination of a persons health status is the fifth vital sign, and pain can actually tell that. But the pain is quite disturbing on many occasions.

    With the exceeding medical conditions, it is now very easy to relieve and treat the pain by just using analgesia and some pain medicines. These medicines also include pain killers and other relief meds.

    Recommended Reading: How To Get Rid Of Migraine When Pregnant

    What Happens If You Give A Child Excedrin Migraine

    Do not give Excedrin Migraine to a child or teenager with a fever, flu symptoms, or chicken pox. Aspirin can cause Reyes syndrome, a serious and sometimes fatal condition in children. Do not take more of Excedrin Migraine than is recommended. An overdose of acetaminophen can damage your liver or cause death.

    Video Result For What Is In Excedrin Extra Strength

    Excedrin – “Extra Strength Means Excedrin” Commercials…
    Ask Dr. Nandi: Two Excedrin products are temporarily…
    Excedrin, Extra Strength Review

    greatamericanmigrainefoundation.org

    ininininisinis

    Excedrin Migraine Discontinued Until Further Notice | AMF

    Copy the link and share

    trendwww.walmart.com

    inininininin

    Copy the link and share

    You May Like: Can A Migraine Cause Numbness

    Top Results For What Is In Excedrin Extra Strength

    bestwww.differencebetween.net

    isininininininisinisin

    Difference Between Excedrin Migraine And Extra Strength …

    Copy the link and share

    newversus.com

    ininininininisin

    Advil Vs Excedrin Extra Strength: What Is The Difference?

    Copy the link and share

    trendaskanydifference.com

    isininextrastrengthisininininininisininininin

    Difference Between Excedrin Migraine And Excedrin Extra …

    Copy the link and share

    newwww.goodrx.com

    inisinisininisin

    How To Take Excedrin Migraine: Ingredients, Dosage, And …

    Copy the link and share

    bestwww.drugs.com

    ininininisinininininisisin

    Excedrin Extra Strength Side Effects: Common, Severe, Long …

    Copy the link and share

    bestwww.quora.com

    inininininininisinin

    What Is The Difference Between Excedrin Extra Stregth And …

    Copy the link and share

    What Are The Side Effects

    What is the difference between Excedrin and Excedrin ...

    Acetaminophen and aspirin can sometimes cause severe skin and/or allergic reactions. Avoid taking this medication if you are allergic to either, and seek immediate medical attention if you develop skin blisters, rash, hives, facial swelling, or trouble breathing.

    More common side effects, which typically go away once you stop taking the medication, include:

    • Diarrhea

    • Passing urine more often

    • Trouble sleeping

    The amount of caffeine in Excedrin Migraine is similar to that of a cup of coffee, so youll want to moderate your intake while taking this medication since too much caffeine can cause nervousness, irritability, and trouble sleeping.

    In addition, Excedrin Migraine contains an NSAID medication, which can cause stomach bleeding. Stop the medication and call your provider if you notice bloody or black stools or stomach pain that does not get better, or if you are vomiting blood or feeling faint. NSAIDs can also cause ringing in your ears or hearing loss. But this tends to be reversible once the medication is stopped.

    The medication also contains acetaminophen, which can be harmful to your liver. It is best not to exceed the maximum daily dosage, take additional acetaminophen products, or consume 3 or more alcoholic beverages a day while taking this medication.

    Read Also: Is Tylenol Good For Headaches

    Migraine Sufferers Alert: Two Popular Excedrin Products Temporarily Discontinued

    GlaxoSmithKline takes precautionary steps to ensure safety as inconsistencies in manufacture are investigated.

    Roman Tiraspolsky/Alamy

    Two over-the-counter medicines that many headache and migraine sufferers rely on, Excedrin Extra Strength and Excedrin Migraine, will be hard to find in the coming days.

    According to a statement from GlaxoSmithKline , the company that makes the drugs, production and distribution have been temporarily halted because of inconsistencies in how we transfer and weigh ingredients.

    These inconsistencies were uncovered during routine quality control and assurance measures, according to a statement the company made to CNN. The products include Excedrin Extra Strength Caplets and Geltabs and Excedrin Migraine Caplets and Geltabs.

    GSK has voluntarily taken the measures to suspend production and distribution as a precaution. Based on the available data, they do not believe the products pose a safety risk to consumers, according to a company spokesperson in an email to Everyday Health.

    Still, thats little consolation to people who have come to rely on these products to relieve pain.

    Patient advocate Paula K. Dumas, founder, CEO, and managing editor of MigraineAgain.com, agrees.

    How The Active Ingredients In Excedrin Products Work Together To Stop Headaches

    Evidence suggests that the use of combination analgesics such as Excedrin offer advantages in the treatment of headaches by targeting pain in more than one way.

    Excedrins specialized formula contains two pain relievers plus an amplifier that work together to target head pain. Aspirin is a non-steroidal anti-inflammatory drug or NSAID. Aspirin helps to block the production of pain signaling chemicals called prostaglandins. The way in which acetaminophen works is still not well understood. However, it is believed to elevate the pain threshold. This allows you to tolerate more pain, therefore providing pain relief. Finally, caffeine has been shown to increase the potency of aspirin and acetaminophen by up to 40 percent. This means less acetaminophen and aspirin is needed to relieve your migraine pain when combined with caffeine.

    Acetaminophen, aspirin and caffeine, when taken as directed, provide clinically proven headache relief. Excedrin is a combination of these ingredients: two pain relievers, plus an amplifier to enhance the analgesic effect.

    Acetaminophen, also known as paracetamol, should not be taken with other medicines that also contain acetaminophen. Acetaminophen is contained in many medicines to treat pain, fever, symptoms of cold and flu, and sleep medicines. Do not take more than recommended dose, as this may be harmful, including serious harm to your liver. If you have liver or kidney disease, talk to your doctor before taking acetaminophen.

    Recommended Reading: Migraine Numb Fingers

    Ease Your Migraine Pain With Excedrin Migraine

    Even though the cause of migraines is still largely unknown, and triggers vary from person to person, you should treat your migraines right away. One study found that a whopping 49 percent of migraine sufferers avoid or delay taking medications when they feel an attack coming on.7 Treating a migraine as soon as you feel pain leads to a better outcome.8 Be sure to talk to your doctor about your migraines and the best treatment plan for you.

    References:

  • Silberstein, Stephen D. Migraine – Neurologic Disorders. Merck Manuals Professional Edition, www.merckmanuals.com/professional/neurologic-disorders/headache/migraine.
  • Diener, H C, et al. The Fixed Combination of Acetylsalicylic Acid, Paracetamol and Caffeine Is More Effective than Single Substances and Dual Combination for the Treatment of Headache: a Multicentre, Randomized, Double-Blind, Single-Dose, Placebo-Controlled Parallel Group Study. Cephalalgia : an International Journal of Headache., U.S. National Library of Medicine, Oct. 2005, www.ncbi.nlm.nih.gov/pubmed/16162254.
  • Lipton, Richard B. Efficacy and Safety of Acetaminophen, Aspirin, and Caffeine in Alleviating Migraine Headache Pain. Archives of Neurology, American Medical Association, 1 Feb. 1998, jamanetwork.com/journals/jamaneurology/fullarticle/1032899.
  • DeMaagd, George. The Pharmacological Management Of Migraine, Part 1: Overview and Abortive Therapy. Pharmacy and Therapeutics, MediMedia USA, Inc., July 2008, www.ncbi.nlm.nih.gov/pmc/articles/PMC2740949/.
  • Excedrin Migraine Vs Extra Strength

    Can Excedrin cause upset stomach ? | Most Rated Health FAQ Channel

    The main difference between Excedrin migraine and Extra Strength is that the Excedrin Migraine contains ingredients in the formula, which is not present in Extra Strength. The three ingredients are caffeine, acetaminophen, and aspirin. The three ingredients work incredibly in coping with Migraine and thus this differentiates the Excedrin Migraine from Extra Strength.

    The Excedrin Migraine is said to be very effective. A survey report from various Migraine patients revealed that Excedrin Migraine has the capacity of eradication 100% of the migraine effect after dosage. With that being said, The Excedrin reported has the side effects of pumping up the heart rate by a little.

    The dosage of the Extra Strength is a little bit light. It can be consumed up to 4 meds in a single day. But that amount of dosage can make a person weak, or even nauseating.Even though Extra Strength is formulated with Multiple ingredients, but it doesnt contain 3 essential ingredients which have good anti-migraine properties. The three ingredients are caffeine, acetaminophen, and aspirin. Extra Strength works best to cope up with light migraine pain.

    Recommended Reading: Be Koool Migraine

    Why Is Excedrin Tension Headache Better Than Excedrin Migraine

    • 250mg more paracetamol content
    • Can be used to treat cold and flu symptoms?
    • Not linked to Reyes syndrome?
    • Not linked to seizures in case of overdose?
    • Not linked to anemia in case of overdose?
    • Not linked to cerebral edema in case of overdose?

    Unknown. Help us by suggesting a value.

    Unknown. Help us by suggesting a value.

    Unknown. Help us by suggesting a value.

    Excedrin Migraine And Extra Strength

    A new class-action lawsuit was brought against the makers of Excedrin Migraine when a migraine sufferer from Cherry Hill claimed that Novartis intentionally inflates the price of their popular pain medication, cashing in on migraine stigma.

    For years, Kerri Yingst would take Excedrin Migraine to relieve constant headaches, opting for the red-labeled package designated for migraine sufferers over the standard green box carrying their extra-strength formula.

    It caught her attention that the migraine treatment from Novartis is substantially more expensive than their green label painkillers- about 12-15% more in cost.

    The natural assumption was that the higher price accounts for the products increased efficiency in dealing specifically with headaches caused by migraine disorder. That would explain for the price difference, right?

    Actually, on closer inspection, she noted that the two products have exactly the same active ingredients.

    Migraine Excedrin has 250 mg of aspirin, 250 mg of acetaminophen, and 65 mg of caffeine.

    Excedrin Extra Strength also has 250 mg of aspirin, 250 mg of acetaminophen, and 65 mg of caffeine.

    This discovery prompted her to file a class action lawsuit against Novartis for consumer fraud, on the grounds that they are decisively misleading migraine patients by selling them ordinary painkillers at a jacked-up price.

    Details of the lawsuit:

    Questions:

    Which painkillers do you prefer for relieving migraines: Excedrin or Advil?

    Also read:

    Don’t Miss: Tylenol Dizziness

    Migraines Are More Than Just A Bad Headache Heres How This Over

    Migraines are a complex neurovascular disorder. What does this mean? It means that the nerves and blood vessels are involved in the pathophysiology of a migraine. A migraine headache arises from activation of certain nerve cells which results in the release of inflammatory chemicals. This causes inflammation and swelling of the blood vessels in the headactivating the pain receptors that transmit pain signals to the brain and create the sensation of pain.1

    When the telltale signs of a migraine strikethe pulsing or throbbing pain on one or both sides of your head, sensitivity to light or sound, nausea, and even a loss of visionit can be downright scary.1 After all, this type of head pain is often debilitating, and symptoms can last anywhere from four to 72 hours.

    Excedrin® Migraine contains three components: acetaminophen, aspirin, and caffeine, which help target pain in different ways. Research has demonstrated that not only is this combination of ingredients effective in treating migraines, but it is also significantly more effective than the individual components alone.2, 3 For exactly how it works, read on.

    What Migraine Sufferers Need To Know About Excedrin As Production Is Halted

    Dr. Rich Hirschinger

    Managing your migraines just got a little harder. GlaxoSmithKline is temporarily halting the production and distribution of two popular migraine-relieving products: Excedrin Extra Strength and Excedrin Migraine.

    The move to temporarily pull both drugs stems from inconsistencies with the ingredients, which are acetaminophen, aspirin and caffeine.

    In a statement provided to Yahoo Lifestyle, GlaxoSmithKline said: Patient safety and product quality are our utmost priorities at GSK. Through routine quality control and assurance measures, we discovered inconsistencies in how we transfer and weigh ingredients for Excedrin Extra Strength Caplets and Geltabs and Excedrin Migraine Caplets and Geltabs. Based on the available data, GSK believes that the product does not pose a safety risk to consumers. However, as a precautionary measure, GSK Consumer Healthcare voluntarily implemented a temporary discontinuation of production and distribution.

    The statement continued: This is a short term issue for which we expect production to begin again shortly. In the meantime, other Excedrin products are available along with other pain-relieving drugs, but dosages may differ. Consumers should consult their pharmacist for the most suitable alternative product.

    So what should migraine and headache sufferers do in the meantime?

    Read more from Yahoo Lifestyle:

    Recommended Reading: How Long Does It Take For Topamax To Start Working

    RELATED ARTICLES

    Popular Articles